Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Does Hair Loss Mean I Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

Table of Contents Fat in the Body Switching HIV Drugs Fat Loss in the Face Temporary Facial Fillers Permanent Facial Fillers Taking Care of Yourself Fat in the Body Fat is needed for the body to function. It plays an important role inkeeping the skin and hair healthy, protecting body organs, and maintaining bodytemperature. Fat is also stored energy. There are different types of fat found in the body. Visceral fat is...
Ask the Experts

Hair Loss - feedback

This is not a question, but more a comment about my experience w/ HIV and hair loss. My girlfriend, + for 16 yrs, started losing her hair about a year ago. She is taking Norvir, Viread, Reyataz, and Epivir. I searched everywhere for info, including...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Thanks for that interesting feedback suggesting a connection between iron deficiency and hair loss. KH... Read more »

Doc...hair loss pls pls reply....

Hi...doc...im so scared since it seems as if im loosing my hair...i was infected last december....(dunno if you remeber the 2 test coming out positive in different places after just one exposure)...yeah it was positve...anyway...cd4 count is...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,As far as remembering details from previous posts, it's best if you copy the old question or provide a link so I can refresh my memory. There are now officially over one gazillion archival posts!I agree hair loss is not specifically... Read more »

Hair Loss and HIV?

Hi Dr. Young,I'm wondering if hair loss is a common symptom of ongoing HIV infection? I have been losing a lot of hair recently (much more than usual), and my scalp seems crusty and sensitive. When I scratch my scalp, there is always crust...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your post and words.Hair loss is not a commonly reported side effect of HIV medications, save for known issues with the now-old protease inhibitor, indinavir (Crixivan). It's also not thought to be associated with HIV, as far as I... Read more »

hair loss caused by hiv

hello doc. whats the best hiv drug treatment for massive hair loss caused by aids? thank u so much....
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
If you are losing hair excessively, many factors can be causing that.The only HIV drug that is known to cause hair loss is Crixivan, a drug that we do not use anymore. Have your doctor check your hormone levels (testosterone, thyroid),nutritional... Read more »
Connect With Others

Hair loss

Posted by Anonymous, 3 Replies
Has anyone experienced profound hair loss while one medication?It's just one more of the horrific physical side effects I am going through.

Read more »

hair loss

Posted by mistake1, 1 Reply
does anyone know if hair loss is an hiv symptom and itchy skin also?
Read more »

Chronic Telogen effluvium (hair loss) - Help

Posted by smilek, 1 Reply
I've been diagnosed with HIV since 1992. I've been on numerous treatments although I'm currently on Norvir, Truvada and Prezista. For the past 5-6 years I have been going through a chronic hair loss, Telogen effluvium (thinning of the scalp). It... Read more »

Loss of Pubic Hair

Posted by Anonymous, 1 Reply
Is loss of pubic hair a symptom of ARS/HIV? Does anybody know?

Read more »